Jump to content
Important Survey - Please Participate ×

Ativan switch to klonopin horrid--can I switch back?


[li...]

Recommended Posts

i did well on 1.75 mg of ativan and was going to just go up to 2.0 and microtaper in May 2015 but doc said it would be better to cross to 1 mg klonopin (which I've since increased to 1.25 thinking it will help) but I've been so sick and nonfunctional since the cross. On the Ativan I had a little interdose but I was 75-85% functional. Now I'm 45-60 with many more side effects. I would go through klonopin withdrawal according to others I've asked because they don't work on the exact same receptors. Should I ask my doctor to add back in a tiny amount of Ativan to see if that's why my brain and body have hated me so much for 18 months?  I've never taken more than one type at a time except during the crossover--that itself wasn't bad. Got bad once I got to all klonopin. I'd love to hear from anyone who's had experience doing this or know someone who has. Thanks. See my signature for my messed up history
Link to comment
Share on other sites

Exactly what I been trying to explain in my last post and thread. They all work on different receptors and kick in different but to answer your question.

 

NO !!!!! Mods say if you are tolerant to one benzo you are tolerant to all and they all work the same. All benzo's are exactly the same so you can't do the crossover it's pointless. See if I care.

Link to comment
Share on other sites

Wow they definitely don't feel the same. I was almost normal on Ativan and klonopin has taken my life.

 

:-[  I know right I been taking all kinds of different benzo's and they all have their specific feeling. If I was tolerant to one, I crossed over to another and it worked fine but the mods say if you are tolerant to one you are tolerant to all, what can I tell you.  :'(

Link to comment
Share on other sites

My doc says you can't cross from a long acting to a short acting. Years ago I was ct'd off klonopin because I was in tolerance and was given 4 mg of Ativan (had no idea that was twice as much as I needed) and I was totally functional until I started to taper and it was a horrid cut and suffer 20 % a month. Should have just stayed on it--and I'm someone who hates meds!!! 
Link to comment
Share on other sites

My doc says you can't cross from a long acting to a short acting. Years ago I was ct'd off klonopin because I was in tolerance and was given 4 mg of Ativan (had no idea that was twice as much as I needed) and I was totally functional until I started to taper and it was a horrid cut and suffer 20 % a month. Should have just stayed on it--and I'm someone who hates meds!!!

 

 

:o  Yes that's like 40 mg of Valium and Ativan has a pretty short half life worth so when it wears off you get ...    :crazy:

Link to comment
Share on other sites

After being on Klonopin for 18 months it's useless to go back to Ativan. You're not withdrawing from the Ativan anymore. But seems to me the Klonopin is just not for you. Why does your doctor insist on doing this taper or crossover with Klonopine ? If you are doing a taper that is Valium would be the better drug to come off of... and it might kick in better than the Klonopin. Either way it is established by now that either the Klonopin is just not working (anymore) for you or you are in tolerance withdrawal from it and that's why I suggest to switch to Valium. They do all hit the receptors a bit different, I think you know that but too well.
Link to comment
Share on other sites

×
×
  • Create New...